Jump to ContentJump to Main Navigation
Show Summary Details

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

2 Issues per year

IMPACT FACTOR increased in 2015: 0.412
5-year IMPACT FACTOR: 0.471

SCImago Journal Rank (SJR) 2015: 0.458
Source Normalized Impact per Paper (SNIP) 2015: 0.553
Impact per Publication (IPP) 2015: 0.329

Mathematical Citation Quotient (MCQ) 2015: 0.16

See all formats and pricing


30,00 € / $42.00 / £23.00

Get Access to Full Text

Strict Concavity of the Value Function for a Family of Dynamic Accumulation Models

Eugenio S.A. Bobenrieth
  • 1Pontificia Universidad Católica de Chile,
/ Juan R.A. Bobenrieth
  • 2Universidad del Bío-Bío,
/ Brian D. Wright
  • 3University of California, Berkeley,
Published Online: 2012-04-20 | DOI: https://doi.org/10.1515/1935-1704.1838

We prove strict concavity of the value function for liquidity constrained dynamic accumulation models without adopting at least one of the following restrictive assumptions: zero response of productive effort, bounded marginal value of accumulated balances, or strictly convex cost of holding accumulated balances. Thus we extend well known theoretical results to more general models of saving with liquidity constraints and of commodity storage with non-negativity constraints on stocks. Our results provide a foundation for estimation of a homogeneous markovian process for consumption in models of saving, or for price in commodity storage models, under more realistic assumptions.

Keywords: consumption; savings; strict concavity; value function

Published Online: 2012-04-20

Citation Information: The B.E. Journal of Theoretical Economics. Volume 12, Issue 1, ISSN (Online) 1935-1704, DOI: https://doi.org/10.1515/1935-1704.1838, April 2012

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Eugenio Bobenrieth, Brian Wright, and Di Zeng
Agricultural Economics, 2013, Volume 44, Number s1, Page 43

Comments (0)

Please log in or register to comment.